MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SROM DIST STEM TRIAL 11 STD; FEMORAL TRIALS

DEPUY IRELAND - 9616671 SROM DIST STEM TRIAL 11 STD; FEMORAL TRIALS
Catalog Number 257611100
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that s-rom distal stem trial (11mm) is gouged.Did the event occur during field inspection? no.Did the event occur during internal service activities such as calibration? no.Patient status/ outcome / consequences : no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.(b)(6).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary :according to the information received, "contacted by hospital cssd requesting a replacement loan s-rom distal stem trial (11mm) as there was a gouge".¿ ¿the product was not returned to depuy synthes, however photo was provided for review.See attachment ¿resized_20230904_155618¿.¿ the photo investigation revealed that the 257611100, srom dist stem trial 11 std had signs of scratches and wear due to heavy usage.¿ based on the available evidence, a definitive root cause could not be identified.¿ the overall complaint was confirmed as the observed condition of the 257611100, srom dist stem trial 11 std would contribute to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿contacted by hospital cssd requesting a replacement loan s-rom distal stem trial (11mm) as there was a gouge taken from the one we had sent.The hospital refused to process the instrument, separated it from the tray in a bag and marked as damaged.As this hospital is in a regional setting and i was unable to attend, they took a photo of the damaged item and forwarded it on to me.A replacement tray was organised to be delivered to the hospital before the case.¿ the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device confirmed the complaint.The srom dist stem trial 11 std presents scratches and nick through out the surface and the threaded end stripped.Additionally, a gouge was found at the middle of the stem trial.Potential cause for the big gouge can be attributed to unintended contact with a cutting instrument such a saw blade.The observed scratches and nicks as well as the stripped condition were identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the srom dist stem trial 11 std would contribute to the complained device issue.Based on the investigation findings, potential cause for the gouge can be attributed to unintended use error and the scratches, nicks and the stripped condition can be attributed to end of life.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "contacted by hospital cssd requesting a replacement loan s-rom distal stem trial (11mm) as there was a gouge".The product was not returned to depuy synthes, however photo was provided for review.The photo investigation revealed that the (b)(4), srom dist stem trial 11 std had signs of scratches and wear due to heavy usage.Based on the available evidence, a definitive root cause could not be identified.The overall complaint was confirmed as the observed condition of the (b)(6), srom dist stem trial 11 std would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.Added:.

Brand Name
SROM DIST STEM TRIAL 11 STD
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17697592
Report Number1818910-2023-18247
Device Sequence Number6631877
Product Code HWT
UDI-Device Identifier10603295146063
UDI-Public10603295146063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257611100
Device Lot NumberMT0306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/15/2023
11/22/2023
11/24/2023
11/27/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/16/2023
11/23/2023
11/27/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown